Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 49, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Dec 16, 2001, 9:28 AM CST for Rains County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 16, 2001, 9:28 AM CST (15:28 UTC)
- Expired
- Dec 16, 2001, 12:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rains County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 144 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 161529 FFWFTW TXC379-161830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 928 AM CST SUN DEC 16 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... RAINS COUNTY IN NORTHEAST TEXAS * UNTIL 1230 PM CST * AT 924 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 7 MILES WEST OF EMORY THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. THE RAINS COUNTY SHERIFFS OFFICE REPORTS THAT SEVERAL RURAL FARM TO MARKET ROADS IN THE COUNTY ARE COVERED WITH HIGH WATER. F M ROAD 2 75 IN THE NORTHERN PART OF THE COUNTY WAS COVERED WITH TWO FEET OF WATER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3295 9592 3277 9588 3276 9565 3297 9567
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 4:00 AM CST, 5 hours 28 minutes earlier.
Area forecast discussion, Dec 16, 4:00 AM CST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST SUN DEC 16 2001
WILL UPDATE ZONES AND RAISE RAIN CHANCES IN THE WEST. WARM AIR
MOVING ACROSS WEAK COOL FRONT (THAT WAS NEAR A GAINESVILLE...
WEATHERFORD...JUNCTION LINE AT 1100 AM) HAS RESULTED IN WIDESPREAD
SHOWERS AND THUNDERSTORMS IN THAT AREA. EASTERN ZONES...ESPECIALLY
THOSE IMMEDIATELY EAST OF THE DFW AREA...STILL APPEAR MOST PRONE TO
FURTHER FLOODING. WILL ALSO ADJUST TEMPERATURES AND WINDS FOR
TODAY.
.FWD...FLASH FLOOD WATCH TODAY ALONG AND EAST OF A GAINESVILLE
TO MERIDIAN...TO GATESVILLE LINE.
26In the hours before
Special weather statement, Dec 16, 4:12 AM CST, 5 hours 16 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-162200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 412 AM CST SUN DEC 16 2001 A FLASH FLOOD WATCH IS IN EFFECT TODAY EAST OF A GAINESVILLE...MERIDIAN...GATESVILLE LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY SOUTHEAST OF AN EMORY...HILLSBORO...GOLDTHWAITE LINE. EARLY THIS MORNING A LOW PRESSURE SYSTEM WAS LOCATED NEAR JUNCTION. A WARM FRONT EXTENDED EASTWARD FROM THE LOW TO NEAR LUFKIN. A STRONG UPPER LEVEL DISTURBANCE WAS LOCATED IN NORTHERN MEXICO ABOUT 200 MILES SOUTHWEST OF EL PASO. AS THE UPPER LEVEL SYSTEM MOVES NORTHEAST ACROSS TEXAS...THE SURFACE LOW WILL MOVE NORTHEAST TO NEAR TEXARKANA BY THIS EVENING. ABUNDANT MOISTURE IS ALREADY IN PLACE ACROSS TEXAS...AND THE GROUND IS SOAKED FROM MODERATE TO HEAVY RAINFALL. ONGOING RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS. HOWEVER...THE STORMS WILL BE MOST INTENSE ALONG THE TRACK OF THE SURFACE LOW AND ALONG THE WARM FRONT. SOME OF THESE STORMS WILL BECOME SEVERE WITH STRONG SURFACE WIND GUSTS THE MAIN THREAT...ALONG WITH FLASH FLOOD PRODUCING RAINS. AS THE SURFACE LOW AND ASSOCIATED UPPER LEVEL DISTURBANCE MOVE NORTHEAST OUT OF TEXAS LATE THIS EVENING A COLD FRONT WILL MOVE SOUTHEAST INTO THE REGION...ENDING THE SEVERE THUNDERSTORM AND FLASH FLOOD THREAT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 7:15 PM CST | Flash Flood Warning | FWD | Van Zandt | 2 hr |
| Dec 16, 1:06 AM CST | Flash Flood Warning | FWD | Ellis | 3 hr |
| Dec 16, 5:40 AM CST | Flash Flood Warning | FWD | Delta, Fannin, Hopkins, Hunt, Kaufman, Lamar | 4 hr |
| Dec 16, 12:44 PM CST | Flash Flood Warning | FWD | Ellis, Kaufman, Navarro | 3 hr |
| Dec 16, 1:19 PM CST | Flash Flood Warning | FWD | Hunt | 3 hr |
| Dec 16, 3:00 PM CST | Flash Flood Warning | FWD | Delta, Fannin, Hopkins, Hunt, Kaufman, Lamar and 3 more | 5 hr |
| Dec 16, 3:50 PM CST | Flash Flood Warning | FWD | Henderson | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.